MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II UNI FEMORALTRIAL HOLDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. JRNY II UNI FEMORALTRIAL HOLDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 74016424
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the knob of the jrny ii uni femoraltrial holder that tightens to implant snapped ((b)(4)) and the bumper cracked upon impaction ((b)(4)).These events occurred during use, while inside the patient.The procedure was completed using the same devices.No surgical delay or injury to the patient was reported.
 
Additional Manufacturer Narrative
The device, used in treatment, were returned for evaluation.A visual inspection of the returned jrny ii uni femoraltrial holder confirms the device has multiple scratches, burrs and gouges in it.A functional evaluation was conducted and confirms the femoral trial holder actuator is not turning freely causing the stated failure.A medical investigation was conducted and confirms it was reported that no patient harm or injury was sustained as a result of this device related incident.The procedure was completed using the same device without delay.Therefore, no further medical assessment is warranted based on the information provided.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II UNI FEMORALTRIAL HOLDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11722110
Report Number1020279-2021-03416
Device Sequence Number3765249
Product Code LXH
UDI-Device Identifier00885556692264
UDI-Public00885556692264
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74016424
Device Catalogue Number74016424
Device Lot Number19HSC0011
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date04/25/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;